Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 97, NWS Milwaukee, WI

December 14, 2012

NWS Milwaukee, WI issued this small craft advisory at Dec 14, 2012, 3:39 AM CST. It took effect at Dec 15, 2012, 6:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 3:39 AM CST (09:39 UTC)
In effect from
Dec 15, 2012, 6:00 AM CST
Expired
Dec 16, 2012, 3:31 AM CST
In force
22 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WHUS73 KMKX 140939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CST FRI DEC 14 2012

...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY...

.LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER THE CENTRAL PLAINS
TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY
NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS
SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON
SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE
HIGHER WAVES OVER THE NEARSHORE WATERS.

HENCE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR SATURDAY THROUGH 
SATURDAY EVENING.

LMZ643>646-141745-
/O.NEW.KMKX.SC.Y.0097.121215T1500Z-121216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY
  MORNING.  

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 8
  FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MILWAUKEE

KAVINSKY
8 follow-up statements
200 
WHUS73 KMKX 141610
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 AM CST FRI DEC 14 2012

...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY...

.LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS
TONIGHT AND MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES
SATURDAY NIGHT THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT
AHEAD OF THIS SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO
30 KNOTS ON SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO
GENERATE HIGHER WAVES OVER THE NEARSHORE WATERS.

HENCE A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR SATURDAY THROUGH
SATURDAY EVENING.

LMZ643>646-150015-
/O.CON.KMKX.SC.Y.0097.121215T1500Z-121216T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1010 AM CST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
MIDNIGHT CST SATURDAY NIGHT. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  SATURDAY MORNING. 

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 
  8 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
098 
WHUS73 KMKX 142149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CST FRI DEC 14 2012

...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY...

.LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND
MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT
THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS
SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON
SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE
HIGHER WAVES OVER THE NEARSHORE WATERS.

LMZ643>646-150600-
/O.EXT.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CST FRI DEC 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SATURDAY TO 4 AM
CST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM SATURDAY TO
4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  SATURDAY MORNING. 

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 
  8 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
806 
WHUS73 KMKX 150309
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CST FRI DEC 14 2012

...BREEZY WINDS AND HIGHER WAVES EXPECTED ON SATURDAY...

.LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT AND
MOVE NORTHEAST ACROSS THE WESTERN GREAT LAKES SATURDAY NIGHT
THROUGH SUNDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS
SYSTEM WILL RESULT IN WIND GUSTS REACHING 25 TO 30 KNOTS ON
SATURDAY. THE INCREASING SOUTHEAST WINDS WILL ALSO GENERATE
HIGHER WAVES OVER THE NEARSHORE WATERS.

LMZ643>646-151115-
/O.CON.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
909 PM CST FRI DEC 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
4 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS 
  SATURDAY MORNING. 

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 
  8 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
341 
WHUS73 KMKX 150946
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CST SAT DEC 15 2012

...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT...

.BREEZY SOUTHEAST WINDS AND HIGH WAVES WILL PREVAIL TODAY AS STRONG
LOW PRESSURE MOVES FROM THE CENTRAL PLAINS TO MINNESOTA. THE LOW
WILL SLOWLY MOVE ACROSS NORTHERN WISCONSIN TONIGHT WITH MUCH
WEAKER WINDS BUT LINGERING HIGH WAVES UNTIL EARLY SUNDAY MORNING.

LMZ643>646-151800-
/O.CON.KMKX.SC.Y.0097.121215T1200Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY MID
  MORNING AND TURN SOUTHERLY AROUND 10 KNOTS FOR TONIGHT. 

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8
  FEET TODAY AND GRADUALLY FALL THROUGHOUT THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
215 
WHUS73 KMKX 151514
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 AM CST SAT DEC 15 2012

...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT...

.BREEZY SOUTHEAST WINDS AND HIGH WAVES WILL PREVAIL TODAY AS
STRONG LOW PRESSURE MOVES FROM THE CENTRAL PLAINS TO MINNESOTA.
THE LOW WILL SLOWLY MOVE ACROSS NORTHERN WISCONSIN TONIGHT WITH
MUCH WEAKER WINDS BUT LINGERING HIGH WAVES UNTIL EARLY SUNDAY
MORNING.

LMZ643>646-152315-
/O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
914 AM CST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY MID 
  MORNING AND TURN SOUTHERLY AROUND 10 KNOTS FOR TONIGHT. 

* WAVES: THE INCREASING WINDS WILL CAUSE WAVES TO BUILD TO 5 TO 8
  FEET TODAY...GRADUALLY FALLING THROUGHOUT THE NIGHT UNDER
  LIGHTER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
747 
WHUS73 KMKX 152127
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CST SAT DEC 15 2012

...HIGHER WAVES LINGERING INTO TONIGHT...

.BREEZY SOUTHEAST WINDS WILL WIND DOWN LATE AFTERNOON AND EVENING
AS LOW PRESSURE MOVES BY JUST OT THE NORTH. WAVES WILL THEN SLOWLY
SUBSIDE IN THE EVENING AND OVERNIGHT...LIKELY FALLING BELOW SMALL
CRAFT ADVISORY LEVELS BY LATE TONIGHT.

LMZ643>646-160530-
/O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 PM CST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL VEER SOUTH AND
  EAST TO 10 TO 15 KNOTS THIS EVENING.

* WAVES: 5 TO 8 FOOT WAVES WILL SLOWLY SUBSIDE THIS EVENING AND
  OVERNIGHT...FALLING BELOW 4 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
812 
WHUS73 KMKX 160250
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
850 PM CST SAT DEC 15 2012

...HIGHER WAVES LINGERING INTO TONIGHT...

.BREEZY SOUTHEAST WINDS WILL CONTINUE TO DIMINISH TONIGHT AS LOW
PRESSURE MOVES BY JUST TO THE NORTH. WAVES WILL SLOWLY SUBSIDE
OVERNIGHT...LIKELY FALLING BELOW SMALL CRAFT ADVISORY LEVELS BY
LATE TONIGHT.

LMZ643>646-161000-
/O.CON.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
850 PM CST SAT DEC 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL VEER SOUTH AND 
  EAST TO 10 TO 15 KNOTS THIS EVENING. 

* WAVES: 3 TO 6 FEET WILL SLOWLY SUBSIDE OVERNIGHT...FALLING
  BELOW 4 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
504 
WHUS73 KMKX 160931
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CST SUN DEC 16 2012


LMZ643>646-161045-
/O.CAN.KMKX.SC.Y.0097.000000T0000Z-121216T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 AM CST SUN DEC 16 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY
CONDITIONS. WEAK SOUTHWEST WINDS AND WAVE HEIGHTS OF 1 TO 3 FEET
ARE NOW OCCURRING OVER THE WESTERN SHORE OF LAKE MICHIGAN. WINDS
WILL TURN WESTERLY WITH A COLD FRONTAL PASSAGE BY LATE MORNING.
WAVES OF 1 TO 2 FEET ARE EXPECTED THE REMAINDER OF THE DAY.

$$
MG

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:25 AM CST, 14 minutes earlier.

Area forecast discussion, Dec 14, 3:25 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CST FRI DEC 14 2012

.SHORT TERM...

TODAY-FORECAST CONFIDENCE HIGH

TONIGHT-FORECAST CONFIDENCE MEDIUM

ISSUE FOR THIS PERIOD IS TIMING OF PRECIP INTO SRN WI LATER TNGT.
GOES SOUNDER SHOWS DEEPER ATMOSPHERIC MOISTURE SURGING NORTH THRU
THE SOUTHERN PLAINS AS PRECIP WATER VALUES INTO NRN TX HAVE
INCREASED TO AROUND 0.75 INCH. SFC DWPT VALUES HAVE BALLOONED INTO
THE 40S OVER CENTRAL TX LAST 18 HRS. INCREASING SOUTH WINDS AHEAD OF
STRONG SHORT WAVE OVER SOUTHWEST CONUS PULLING THE DEEPER MOISTURE
NWD. EXPC THIS TREND TO CONTINUE THROUGH TNGT AS WATER VAPOR IMAGERY
VERIFING EXISTENCE OF UPSTREAM KICKER WAVE APPROACHING WEST COAST.

CIRRUS SHIELD STREAMING ACROSS SRN WI AND VCNTY EXPCD TO THIN AND
SHIFT NWD AS MID-UPPER LEVEL RIDGING STRENGTHENS OVER THE UPPER
MIDWEST AHEAD OF SOUTHWEST SHORT WAVE. SHORT TERM GUIDANCE IN
REASONABLE AGREEMENT ON CARRYING SHORT WAVE ON NORTHEAST TRACK INTO
VCNTY OF WRN IA BY 12Z/15. LATEST NAM...GFS AND ECMWF SHOWING
RELATIVELY GOOD RUN TO RUN CONSISTENCY WITH MID LEVEL CIRCULATION.
SHORT WAVE TROUGH AHEAD OF CIRCULATION MOVING NORTHWARD THROUGH NRN
IL LATE TNT. LOW LEVEL FRONTOGENETICAL FORCING ALONG WITH UPPER
LEVEL DIVERGENCE FROM LEFT EXIT REGION OF UPPER JET AFFECTS SRN WI
SAT MRNG. PERIOD OF PRECIP NOT IN DOUBT. QUESTION IS HOW RAPIDLY LOW
LEVELS OF ATMOSPHERE MOISTENS. CONSIDERING MULTIPLE LAYERS OF
FORCING AND AGREEMENT IN GUIDANCE...WL CONTINUE HIGH POPS IN WESTERN
CWA AFT MIDNIGHT...TRAILING TO SCHC IN THE NORTHEAST. NOT IMPOSSIBLE
FOR A BRIEF PERIOD OF LIGHT SLEET MIXED IN WITH THE RAIN AT THE
ONSET IN THE NORTHWEST AROUND WESTFIELD...MONTELLO AND BERLIN DUE TO
INITIAL COOLING. HOWEVER TOO MUCH UNCERTAINTY TO INCLUDE AT THIS
POINT...PLUS MIX WOULD BE BRIEF.

SATURDAY-FORECAST CONFIDENCE HIGH

INTERESTING SYSTEM FROM DYNAMIC PERSPECTIVE. LOOKING OVER 00Z
GUIDANCE...THE UPPER SYSTEM DEEPENS A TAD AS IT MOVES FROM IOWA
TO WISCONSIN...WITH 500 MB HEIGHTS AND TEMPS A LITTLE BIT LOWER.
MEANWHILE...THE SYSTEM TILTS EASTWARD WITH HEIGHT...WHICH IS
SYSTEMATIC OF WEAKENING AND THE SURFACE LOW IS SHOWN TO FILL A
BIT.

DESPITE THIS CONFIGURATION...THERE IS STRONG LOW TO MID LEVEL WARM
ADVECTION AND PLENTY OF MOISTURE ADVECTION AHEAD OF THE
SYSTEM...WITH A SLUG OF RAIN EXPECTED ESPECIALLY DURING THE MORNING
HOURS.  OVERALL THERMAL PROFILES ARE WARM SO EXPECT ALL RAIN WITH
TEMPERATURES WELL INTO THE 30S AND LOWER 40S AT THE SURFACE.

CONFIDENCE GOES DOWN A BIT ON PRECIPITATION FOR SATURDAY NIGHT AS
MOIST ENVIRONMENT WITH WEAK FORCING REMAINS IN PLACE. SURFACE LOW
WANDERS THROUGH AND IS RATHER UNIMPRESSIVE WITH EXCEPTION OF
NAM...WHICH KEEPS SYSTEM DEEPER THROUGHOUT LOW TO MID LEVELS. THE
LIGHT QPF THAT MOST OF THE MODELS SPLASH AROUND SUGGESTS PATCHES
OF LIGHT RAIN OR DRIZZLE THAT ONLY LASTS AN HOUR OR TWO.

SUNDAY-FORECAST CONFIDENCE MEDIUM

SURFACE LOW MOVES EAST AND AREA IS LEFT UNDER WEAK FLOW REGION THAT
EXTENDS FROM SURFACE TO MID LEVELS.  SPLIT FLOW WITH PRIMARY JET
ACROSS SOUTHERN STATES AND WEAK MINI-BLOCK OVER MINNESOTA RESULTS IN
TRAPPED MOISTURE WITH WEAK FORCING AND FLOW.  ODDS FAVOR CLOUDY BUT
DRY BUT MODELS SHOW LIGHT QPF. ECMWF IS THE DRIEST OF THE MODELS.
WENT UNDER THE MODEL POP CONSENSUS BUT STILL HAVE LOW END CHANCE
FOR MUCH OF AREA. GUIDANCE IS PRETTY MARGINAL ON SNOW CHANCES
SUNDAY MORNING BUT ALL THE MODELS HAVE 850 MB TEMPS IN 0C TO -2C
RANGE WITH ECMWF BEING THE COLDEST. HAVE RAIN MOST AREAS BUT
CHANCE OF MORNING RAIN/SNOW MIX IN FAR WEST.

.LONG TERM...

MONDAY-FORECAST CONFIDENCE MEDIUM

NEXT SIGNIFICANT SHORT WAVE TROUGH PUSHES INTO PLAINS AND ABSORBS
WEAK BLOCKING HIGH.  FLOW AT SURFACE IS WEAK NORTHERLY...BUT A WEAK
UPPER LOW DOES FORM IN WISCONSIN/ILLINOIS AREA DEPENDING ON THE MODEL AND
PRODUCES PATCHY LIGHT QPF. 850 MB TEMPS OF -4 TO -6 C SUGGEST
SNOW. HAVE A SLIGHT CHANCE IN GIVEN STRENGTH OF UPPER LOW IN GFS
AND GEMNH SOLUTIONS BUT ECMWF IS MUCH WEAKER WITH TROUGH.

TUESDAY-FORECAST CONFIDENCE LOW

DGEX/GFS MOVE IN BROAD UPPER RIDGE MOVES FROM ROCKIES INTO PLAINS
WITH WEAK SURFACE HIGH OVER WISCONSIN. ECWMF/GEMNH MOVE A WEAK
SHORTWAVE TROUGH THROUGH THE MIDWEST WITH A TOUCH OF LIGHT SNOW.
HAVE THE FORECAST DRY RIGHT NOW AND ANYTHING THAT HAPPENS SHOULD
NOT BE A BIG DEAL.

WEDNESDAY-FORECAST CONFIDENCE MEDIUM

MODELS COME INTO BETTER AGREEMENT WITH NEXT SIGNIFICANT TROUGH
THAT MOVES INTO PLAINS WITH LOW PRESSURE PUSHING INTO CENTRAL
AND SOUTHERN PLAINS. LOW LEVEL WARM ADVECTION PROFILE DEVELOPS
OVER WISCONSIN BUT IS RELATIVELY DRY.

THURSDAY-FORECAST CONFIDENCE LOW

ECMWF TRACKS LOW PRESSURE ACROSS CHICAGO AREA BUT AMPLIFIES UPPER
TROUGH WITH NEGATIVE TILT...CRASHING THERMAL PROFILE. IT IS SLOWER
AND WETTER THAN GFS...WHICH DRIES THINGS OUT WELL BEFORE
CHANGEOVER TO SNOW CAN OCCUR. CHANCE OF RAIN OR SNOW IS THE BEST
FORECAST RIGHT NOW. IF MODELS TREND TOWARD ECMWF SOLUTION WILL
HAVE TO CONSIDER HITTING SNOW A LITTLE HARDER IN THE NORTHWEST CWA
WHERE IT SHOWS 0.50" LIQUID WITH 850 MB TEMPS DOWN IN THE -5 TO
-7C RANGE.

&&

.AVIATION/12Z TAFS/...

VFR EXPECTED FOR THE BULK OF THIS PERIOD. NOT EXPECTING SIGNIFICANT
FOG TO AFFECT TAF SITES THIS MRNG DUE TO LINGERING HIGH CLOUDS
PREVENTING RAPID FALL OF TEMPERATURE AND TEMPS FALLING BELOW
FREEZING MOST LOCATIONS. CLOUDS THICKEN OVERNIGHT TONIGHT AHEAD OF
LOW PRESSURE APPROACHING FROM THE CENTRAL PLAINS. CIGS AND VSBYS
LIKELY TO FALL TO MVFR OR LOWER AFT 12Z/15 WITH PERIODS OF RN/DZ ON
SAT.

&&

.MARINE...

TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE MOVING
TOWARD WI FROM THE CENTRAL PLAINS LATER TONIGHT AND SATURDAY ALONG
WITH LINGERING WARMER LAKE SFC TEMPS WILL ALLOW SOUTHEAST WIND GUSTS
TO REACH SMALL CRAFT ADVY LEVELS SAT INTO SAT EVE. SOUTHEAST WINDS
WL VEER TO THE WEST BY SUN MRNG. PRESSURE GRADIENT REMAINS SOMEWHAT
BAGGY BEHIND FRONT AS LOW PRESSURE MEANDERS SLOWLY NWD ACROSS LAKE
SUPR SUN NGT INTO MON. HENCE NOT EXPECTING AS STRONG WIND GUSTS AFT
FRONTAL PASSAGE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO MIDNIGHT CST SATURDAY
     NIGHT FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
SATURDAY THROUGH THURSDAY...CRAVEN
Hazardous weather outlook, Dec 13, 9:45 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CST THU DEC 13 2012

WIZ046-047-051-052-056>060-062>072-140930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
945 PM CST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS.

LMZ643>646-140930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
945 PM CST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA LATER FRIDAY NIGHT
INTO SATURDAY EVENING AS LOW PRESSURE MOVES FROM EASTERN IOWA TO
NORTHERN LAKE MICHIGAN.

WWW.WEATHER.GOV/MKX

MG

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.